MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545940
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Failure to Deflate (4060)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the bile ducts during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the guide wire was successfully positioned in the right bile duct, allowing the placement of a hurricane dilation balloon to expand the stenosis at the hilum.However, after inflation, the balloon failed to deflate and remained inflated.Attempts to mobilize it led to the sheath breaking, leaving the balloon trapped in the right bile duct.Efforts to retrieve it using pediatric forceps were unsuccessful.The doctor then opted to complete the procedure by placing a hepatic gastric tube in the liver and a metal stent at the lower bile ducts, hoping to later access it via a spyscope.However, in the following days, the tumor's progression to the bile ducts led to a worsening of the patient's condition, necessitating palliative care.The planned spyglass procedure on (b)(6) 2025 to recover the balloon was ultimately canceled.It was reported that the patient was hospitalized and was sent for palliative care.The patient died on (b)(6) 2025, due to his current medical condition of metastatic cholangiocarcinoma.Per the facility, the detached balloon was still in place but does not appear to have contributed to his death.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon detached.Imdrf device code a0401 captures the reportable event of catheter break.Imdrf device code a140101 captures the reportable event of balloon failure to deflate.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Imdrf impact code f2301 is being used to capture the reportable event of additional device required.Imdrf impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22199893
Report Number3005099803-2025-02626
Device Sequence Number18059299
Product Code FGE
UDI-Device Identifier08714729283850
UDI-Public(01)08714729283850(17)260523(10)34094065
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberM00545940
Device Catalogue NumberM00545940
Device Lot Number0034094065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/12/2025
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale